Alert archive / South Dakota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 11, NWS Aberdeen, SD

May 2, 2006Hamlin County, South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at May 2, 2006, 6:19 PM CDT for Hamlin County, South Dakota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2006, 6:19 PM CDT (23:19 UTC)
Expired
May 2, 2006, 6:45 PM CDT
In force
26 min
Issued by
NWS Aberdeen, SD
Area
Counties, with a storm outline in the text

County Hamlin County, SD

The radar

The Sioux Falls radar (KFSD), 126 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 3:06 PM CDTTornado WatchSPC7 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:53 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 2, 3:53 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
353 PM CDT TUE MAY 2 2006

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
AT 1945Z THIS AFTERNOON...COLD FRONT WAS CONTINUING EAST THROUGH CWA
AND ALREADY PAST MBG AND PIR. SHOWERS AND THUNDERSTORMS FIRING JUST
AHEAD OF FRONT ACROSS MCPHERSON AND EDMUNDS COUNTIES BUT DO NOT
EXPECT THESE STORMS TO BE THE AREA OF INTEREST. SPC HAS ISSUED TOR
WATCH FOR SE COUNTIES. MODELS STILL SHOWING MOST FAVORABLE SVR
PARAMETERS ACROSS ATY AREA THROUGH 01Z. JET MAX SHOWING UP NICELY ON
WATER VAPOR IMAGERY THROUGH SD. MOSTLY CLOUDY SKIES HAVE LIMITED SFC
HEATING ACROSS NE COUNTIES THIS AFTERNOON WHILE AREAS FARTHER SOUTH
HAVE EXPERIENCES MORE SUNSHINE AND HAVE THUS INCREASED INSTABILITY.
SFC LOW CENTER NEAR HON LATE THIS AFTERNOON WILL MOVE EAST THROUGH
THE EVENING. DEWPOINTS HAVE REMAINED LOW ACROSS THE NORTHERN
COUNTIES WITH LOW TO UPPER 40S FROM ABR EAST TO ETH-VVV. LOW TO MID
50S DEWPOINTS HAVE PUSHED AS FAR NORTH AT HON AND BKX. LAPS DATA
SHOWING SFC BASED CAPE INCREASING TO NEAR 1000 J/KG ACROSS SE HAND
AND FAR SOUTHERN SPINK COUNTY. EXPECT THUNDERSTORMS TO DEVELOP OVER
THE NEXT FEW HOURS...MAINLY ACROSS FSD CWA BUT A FEW WILL EXTEND
NORTH INTO NORTHERN PORTIONS OF TOR WATCH 277. FRONT...AND
ASSOCIATED STORMS WILL BE CLEAR OF THE CWA AFTER 03Z THIS EVENING
AND SKIES SHOULD BECOME MOSTLY CLEAR. AS SFC LOW DEEPENS ACROSS
SOUTHERN CANADA ON WEDNESDAY...EXPECT WINDY CONDITIONS TO DEVELOP
ACROSS MOST OF THE CWA AND ESPECIALLY ACROSS THE NORTH. HAVE NOT
ISSUED A WIND ADVISORY AND BELIEVE CONDITIONS WILL BE NEAR OR JUST A
TAD BELOW CRITERIA. SOUNDINGS SHOW STEEP LOW LEVEL LAPSE RATES AND
FAIRLY HIGH RH BETWEEN 750-850MB SO EXPECT CU TO DEVELOP BY
AFTERNOON...ESPECIALLY ACROSS THE NORTH AND EAST. TEMPERATURES
THROUGHOUT THE PERIOD WERE CHANGED LITTLE AND EXPECT BELOW NORMAL
CONDITIONS THROUGH THURSDAY NIGHT.

.LONG TERM...FRIDAY THROUGH TUESDAY
BIGGEST CHALLENGE IN THE EXTENDED STILL REVOLVES AROUND PCPN CHCS
FOR SUNDAY...AND POSSIBLY LATE IN THE EXTENDED.

FRIDAY STARTS OFF WITH 5H TROF WEST OF CWA...ROTATING THROUGH DURING
THE DAY. THE 18Z DGEX IS A BIT DEEPER WITH THIS TROF...WHILE THE EC
IS FURTHER EAST THAN 12Z GFS. END RESULT IS STILL BASICALLY THE
SAME...LITTLE MOISTURE TO WORK WITH WITH N/NW FLOW SYSTEM AND HAVE
OPTED TO KEEP DRY FCST GOING DURING DAY FRIDAY. NO WELL DEFINED
REFLECTION OF UPPER SYSTEM SEEN AT THE SURFACE...WITH BROAD COOL
HIGH PRESSURE FIRMLY IN CONTROL OVER THE NORTHERN PLAINS. 85H TEMPS
BEGIN A SLOW RECOVERY THROUGH THE WEEKEND AND AGREE WITH CURRENT
SLOW WARMING TREND IN TEMP GRIDS.

ON SUNDAY...MODELS DIFFER ON STRENGTH/POSN OF NEXT FRONT COMING
THROUGH. THE 12Z GFS IS THE STRONGER OF THE BUNCH...WITH WELL
DEFINED 5H WAVE SLIDING WEST INTO REGION AND GAINING STRENGTH. THE
DGEX/EC AND CANADIAN ALL REMAIN UNIMPRESSED WITH FEATURE...KEEPING
BEST DYNAMICS FURTHER TO THE NORTH...ALTHO HINTING AT POSSIBLE
SLOWDOWN IN EASTWARD MOTION. HAVE LEFT SLGT CHC/CHC TSRA IN FOR
SUNDAY AFTERNOON/NIGHT BUT DREW WX GRIDS JUST A HAIR FURTHER WEST TO
ACCOUNT FOR PSBL SLOWER MOVT.

UPPER FLOW BEGINS TO TRANSITION FROM NW TO SW OVER CWA BY LATE IN
THE EXTENDED. WILL CONT TO WATCH...BUT COULD BE SETTING UP FOR A
VERY ACTIVE WEEK NEXT WEEK IF IT VERIFIES.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...TORNADO WATCH 277 FOR SPINK CLARK CODINGTON HAMLIN GRANT DEUEL
COUNTIES THROUGH 10PM CDT.
MN...NONE.
&&

TT/DH
Hazardous weather outlook, May 2, 5:39 AM CDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
539 AM CDT TUE MAY 2 2006

SDZ010-017-036-037-051-031045-
EDMUNDS-FAULK-HYDE-HAND-BUFFALO-
539 AM CDT TUE MAY 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY. THE PRIMARY
THREAT WITH THE STORMS WILL BE LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UPPER LEVEL WAVE WILL MOVE THROUGH THE AREA ON SUNDAY AND
SUNDAY NIGHT. CURRENTLY...THUNDERSTORMS APPEAR TO BE POSSIBLE WITH
THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ006-007-011-018-019-031045-
BROWN-MARSHALL-DAY-SPINK-CLARK-
539 AM CDT TUE MAY 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY...MAINLY THIS
AFTERNOON. WHILE MOST STORMS IN THIS AREA ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS...AN ISOLATED SEVERE STORM WILL BE POSSIBLE.
LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UPPER LEVEL WAVE WILL MOVE THROUGH THE AREA ON SUNDAY AND
SUNDAY NIGHT. CURRENTLY...THUNDERSTORMS APPEAR TO BE POSSIBLE WITH
THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

MNZ039-046-SDZ008-020>023-031045-
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
539 AM CDT TUE MAY 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY...MAINLY
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. SEVERE STORMS
WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING THE
PRIMARY THREATS. AN ISOLATED TORNADO WILL BE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UPPER LEVEL WAVE WILL MOVE THROUGH THE AREA ON SUNDAY AND
SUNDAY NIGHT. CURRENTLY...THUNDERSTORMS APPEAR TO BE POSSIBLE WITH
THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

SDZ003>005-009-015-016-033>035-031045-
CORSON-CAMPBELL-MCPHERSON-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-
HUGHES-
539 AM CDT TUE MAY 2 2006 /439 AM MDT TUE MAY 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY...MAINLY THIS
MORNING. THE PRIMARY THREAT WITH THE STORMS WILL BE LIGHTNING.

THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UPPER LEVEL WAVE WILL MOVE THROUGH THE AREA ON SUNDAY AND
SUNDAY NIGHT. CURRENTLY...THUNDERSTORMS APPEAR TO BE POSSIBLE WITH
THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ045-048-031045-
JONES-LYMAN-
539 AM CDT TUE MAY 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY...MAINLY THIS
MORNING. THE PRIMARY THREAT WITH THE STORMS WILL BE LIGHTNING.

THE GRASSLAND FIRE DANGER INDEX WILL BE EXTREME THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UPPER LEVEL WAVE WILL MOVE THROUGH THE AREA ON SUNDAY AND
SUNDAY NIGHT. CURRENTLY...THUNDERSTORMS APPEAR TO BE POSSIBLE WITH
THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

KNUTSVIG

Nearby

Severe Thunderstorm Warnings in South Dakota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.